Skip to main content

Discretization and antidiscretization of Lorentz norms with no restrictions on weights


We improve the discretization technique for weighted Lorentz norms by eliminating all “non-degeneracy” restrictions on the involved weights. We use the new method to provide equivalent estimates on the optimal constant C such that the inequality

$$\begin{aligned} \left( \int _0^L (f^*(t))^{q} w(t)\,\mathrm {d} t\right) ^\frac{1}{q} \le C \left( \int _0^L \left( \int _0^t u(s)\,\mathrm {d} s\right) ^{-p} \left( \int _0^t f^*(s) u(s) \,\mathrm {d} s\right) ^p v(t) \,\mathrm {d} t\right) ^\frac{1}{p} \end{aligned}$$

holds for all relevant measurable functions, where \(L\in (0,\infty ]\), \(p, q \in (0,\infty )\) and u, v, w are locally integrable weights, u being strictly positive. In the case of weights that would be otherwise excluded by the restrictions, it is shown that additional limit terms naturally appear in the characterizations of the optimal C. A weak analogue for \(p=\infty \) is also presented.

This is a preview of subscription content, access via your institution.


  1. Bennett, C., Sharpley, R.: Interpolation of operators, volume 129 of Pure and Applied Mathematics. Academic Press, Inc., Boston, MA. ISBN 0-12-088730-4 (1988)

  2. Carro, M., Pick, L., Soria, J., Stepanov, V.D.: On embeddings between classical Lorentz spaces. Math. Inequal. Appl. 4(3), 397–428 (2001)

  3. Cavaliere, P., Mihula, Z.: Compactness of Sobolev-type embeddings with measures. To appear in Commun. Contemp. Math.

  4. Cianchi, A., Pick, L., Slavíková, L.: Sobolev embeddings, rearrangement-invariant spaces and Frostman measures. Ann. Inst. H. Poincaré Anal. Non Linéaire 37(1), 105–144 (2020)

  5. Evans, W.D., Gogatishvili, A., Opic, B.: Weighted Inequalities Involving \(\rho \)-quasiconcave Operators. World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ (2018)

    Book  Google Scholar 

  6. Gogatishvili, A., Kerman, R.: The rearrangement-invariant space \(\Gamma _{p,\phi }\). Positivity 18(2), 319–345 (2014)

  7. Gogatishvili, A., Pick, L.: Discretization and anti-discretization of rearrangement-invariant norms. Publ. Mat. 47(2), 311–358 (2003)

  8. Gogatishvili, A., Pick, L.: Embeddings and duality theorems for weak classical Lorentz spaces. Canad. Math. Bull. 49(1), 82–95 (2006)

  9. Opic, B., Kufner, A.: Hardy-type inequalities. Pitman Research Notes in Mathematics Series, vol. 219. Longman Scientific & Technical, Harlow (1990)

  10. Rudin, W.: Real and Complex Analysis, 3rd edn. McGraw-Hill Book Co., New York (1987)

    MATH  Google Scholar 

  11. Sinnamon, G.: Embeddings of concave functions and duals of Lorentz spaces. Publ. Mat. 46(2), 489–515 (2002)

  12. Sinnamon, G.: Transferring monotonicity in weighted norm inequalities. Collect. Math. 54(2), 181–216 (2003)

    MathSciNet  MATH  Google Scholar 

  13. Sinnamon, G., Stepanov, V.D.: The weighted Hardy inequality: new proofs and the case \(p=1\). J. London Math. Soc. (2) 54(1), 89–101 (1996)

  14. Turčinová, H.: Basic functional properties of certain scale of rearrangement-invariant spaces. Preprint. arXiv:2009.05351 [math.FA] (2020)

Download references


The authors would like to thank the anonymous referees for their remarks and suggestions, which have led to improvements of the final version of the article.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Zdeněk Mihula.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The first and second authors were supported by the project OPVVV CAAS CZ.02.1.01/0.0/0.0/16_019/0000778. The second and third authors were supported by the Grant P201-18-00580S of the Czech Science Foundation, by the Grant SVV-2020-260583, and by Charles University Research program No. UNCE/SCI/023.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Křepela, M., Mihula, Z. & Turčinová, H. Discretization and antidiscretization of Lorentz norms with no restrictions on weights. Rev Mat Complut 35, 615–648 (2022).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


  • Rearrangement-invariant spaces
  • Weights
  • Discretization
  • Lorentz spaces
  • Embeddings

Mathematics Subject Classification

  • 46E30
  • 46E35